Composition
1 suppository contains:
Active ingredient:
paracetamol 300 mg;
Auxiliary substances:
semi-synthetic glycerides (solid fat) – 1000 mg
Pharmacological action
Efferalgan suppositories contain paracetamol, which blocks cyclooxygenase (COX)-1 and COX-2 mainly in the central nervous system, affecting the centers of pain and thermoregulation.
In inflamed tissues, cellular peroxidases neutralize the effect of paracetamol on COX, which explains the almost complete absence of an anti-inflammatory effect.
The absence of a blocking effect on prostaglandin synthesis in peripheral tissues means that it has no negative effect on water-salt metabolism (sodium and water retention) and the gastrointestinal mucosa.
Indications
- in children as antipyretic in acute respiratory diseases, influenza, childhood infections, postpneumonic reactions and other infectious and inflammatory diseases accompanied by fever;
- as analgesic for pain syndrome weak or moderate intensity, including headache, toothache, muscle pain, neuralgia, pain of injuries and burns.
Contraindications
- severe liver dysfunction or decompensated liver disease in the active stage;
- severe kidney problems;
- blood disorders;
- the deficiency of the enzyme glucose-6-phosphate dehydrogenase;
- early infancy (3 months);
- recent inflammation or bleeding in the rectum (contraindication associated with by introducing);
- increased sensitivity to paracetamol, propacetamol hydrochloride (a prodrug of paracetamol) or other components of the drug.
The drug should be used with caution in patients with impaired liver function, Gilbert’s syndrome, dehydration, hypovolemia, as well as anorexia, bulimia or cachexia (insufficient supply of glutathione in the liver).
Before taking the drug, you should consult your doctor.
If renal function is impaired, the time interval between doses of the drug should be at least 8 hours with a creatinine clearance of less than 10 ml / min, at least 6 hours – with a creatinine clearance of more than or equal to 10 ml / min.
Do not use the drug if the child has diarrhea.
Side effects
From the digestive system: Â abdominal pain, diarrhea, nausea, vomiting, tenesmus.
Liver and biliary tract disorders: Â liver failure, liver necrosis, hepatitis, increased activity of liver enzymes.
From the hematopoietic system: Â thrombocytopenia, anemia, leukopenia, neutropenia.
From the side of the blood coagulation system: Â decrease or increase in the prothrombin index.
Skin and subcutaneous tissue disorders: Â allergic reactions (skin rash, pruritus, urticaria, angioedema, acute generalized exanthematous pustulosis, Stevens-Johnson syndrome, toxic epidermal necrolysis).
From the immune system: Â anaphylactic shock, a decrease in blood pressure (as a symptom of anaphylaxis).
Local reactions: Â irritation of the rectal mucosa, irritation in the anal passage.
If side effects occur, you should stop taking the drug and consult a doctor.
Interaction
Phenytoin reduces the effectiveness of paracetamol and increases the risk of hepatotoxicity. Patients taking phenytoin should avoid frequent use of paracetamol, especially in high doses. Patients should be monitored to exclude hepatotoxicity.
Probenecid reduces the clearance of paracetamol by almost 2 times, inhibiting the process of its conjugation with glucuronic acid. When used concomitantly, consideration should be given to reducing the dose of paracetamol.
Caution should be exercised when using paracetamol concomitantly with inducers of microsomal liver enzymes (for example, ethanol, barbiturates, isoniazid, rifampicin, carbamazepine, anticoagulants, zidovudine, amoxicillin + clavulanic acid, phenylbutazone, tricyclic antidepressants).
Long-term use of barbiturates reduces the effectiveness of paracetamol.
Salicylamide increases the T1/2 of paracetamol.
Monitoring of the international normalized ratio (INR) should be performed during and after the end of concomitant use of paracetamol (especially in high doses and/or for a long time) and coumarins (for example, warfarin), since paracetamol when taken at a dose of 4 g for at least 4 days may enhance the effect of indirect anticoagulants.
You should inform your doctor about the use of Efferalgan®during uric acid and blood glucose tests.
How to take, course of use and dosage
The drug is used rectally. After releasing the suppository from the package, insert it into the child’s anus (preferably after a cleansing enema or spontaneous bowel movement).
The average single dose of Efferalgan depends on the child’s body weight and is 15 mg / kg 4 times / day (every 4-6 hours). The maximum daily dose should not exceed 60 mg / kg.
Children with a body weight of 6 to 8 kg (age from 3 to 5 months)Â enter 1 candle (80 mg) 4 times / day every 4-6 hours.
Children with a body weight of 10 to 14 kg (age from 6 months to 3 years)Â enter 1 candle (150 mg) 4 times / day every 4-6 hours.
Children with a body weight of 20 to 30 kg (age from 5 to 10 years)Â enter 1 candle (300 mg) 4 times / day every 4-6 hours.
It is necessary to observe regular intervals between the use of suppositories – from 4 to 6 hours.
Do not use more than 4 candles/day.
Duration of treatment
In view of possible local toxic effects, the use of suppositories more than 4 times / day is not recommended, the duration of use should be as short as possible: 3 days as an antipyretic and up to 5 days as an analgesic.
If there is no therapeutic effect, you should stop treatment and consult your doctor.
In patients with chronic or compensated active liver diseases, especially in patients with hepatocellular insufficiency, chronic alcoholism, chronic malnutrition (insufficient supply of glutathione in the liver) and dehydration or weighing up to 50 kg, the dose of the drug should be reduced or the interval between doses increased. The daily dose should not exceed 2 g.
Overdose
Symptoms: Â signs of acute paracetamol poisoning are nausea, vomiting, anorexia, epigastric pain, sweating, pallor of the skin, appearing in the first 24 hours after ingestion. Taking paracetamol at a dose of 140 mg / kg of body weight in children causes destruction of liver cells, leading to complete and irreversible hepatonecrosis, liver failure, metabolic acidosis, encephalopathy, which, in turn, can lead to the development of coma and death.
12-48 hours after use, an increase in the level of liver transaminases (ALT, ACT), lactate dehydrogenase and bilirubin may occur, while a decrease in prothrombin levels may occur. The clinical picture of liver damage is usually detected after 1 or 2 days and reaches a maximum in 3-4 days.
Treatment: Â if symptoms of poisoning occur, discontinuation of the drug and immediate hospitalization are recommended. Blood samples should be taken for initial determination of paracetamol plasma levels. Gastric lavage is performed in the case of oral use of the drug, use of enterosorbents (activated carbon, hydrolytic lignin), use of the antidote acetylcysteine (iv or orally) up to 8 hours after taking the drug. Acetylcysteine can be effective even 16 hours after an overdose. Symptomatic treatment is also performed.
Liver tests should be performed at the beginning of treatment and then every 24 hours. In most cases, the activity of hepatic transminases normalizes within 1-2 weeks. In very severe cases, a liver transplant may be required.
With prolonged use in large doses, hepatotoxic and nephrotoxic effects are possible.
Special instructions
Before taking the drug, you should consult your doctor.
When using the drug for more than a week, it is necessary to monitor the functional state of the liver and the picture of peripheral blood.
Taking paracetamol in higher doses than recommended can lead to serious liver damage.
There is a risk of overdose in patients suffering from liver diseases, chronic alcoholism, chronic malnutrition (due to low levels of glutathione reserves in hepatocytes) and in patients receiving inducers of microsomal liver enzymes.
To avoid the risk of overdose, concomitant use of Efferalgan and other drugs containing paracetamol is not recommended.
Paracetamol can cause serious skin reactions, such as acute generalized exanthematous pustulosis, Stevens-Johnson syndrome, toxic epidermal necrolysis, which can be fatal. At the first appearance of rash or other hypersensitivity reactions, the use of the drug should be discontinued.
Storage conditions
In a dry place, protected from light, at a temperature not exceeding 30 ° C.
Shelf life
3 years
Active ingredient
Paracetamol
Dosage form
rectal suppositories
Purpose
Children over 5 years old
Indications
Infectious Diseases, Otitis Media, Flu, Cold
Best price for Efferalgan suppositories rectal 300mg, 12pcs in our online pharmacy!
Side effects of Efferalgan suppositories rectal 300mg, 12pcs.
Reviews
There are no reviews yet